Alert archive / Arizona / High Wind Warnings in 2024
High Wind Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Apr 4, 2024, 1:57 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 5, 2024, 5:00 AM MST. It was in force for 14 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2024, 1:57 PM MST (20:57 UTC)
- In effect from
- Apr 5, 2024, 5:00 AM MST
- Expired
- Apr 5, 2024, 7:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:20 AM MST | NON-TSTM WND GST 58 | 1 Wsw Winslow, AZ | Corrects previous non-tstm wnd gst report from 1 WSW Winslow. |
| Apr 5, 8:20 AM MST | NON-TSTM WND GST 58 | Winslow Airport, AZ | |
| Apr 5, 8:36 AM MST | NON-TSTM WND GST 64 | 3 Wnw Heber-Overgaard, AZ | Mesonet station GW3851 HEBER. |
| Apr 5, 8:50 AM MST | NON-TSTM WND GST 62 | 2 W Springerville, AZ | Corrects previous non-tstm wnd gst report from 2 W Springerville. |
| Apr 5, 8:50 AM MST | NON-TSTM WND GST 62 | Sringerville Municipal, AZ | |
| Apr 5, 9:03 AM MST | NON-TSTM WND GST 65 | 6 W Joseph City, AZ | Mesonet station AZT11 I-40 @ Jack Rabbit MM 270. |
| Apr 5, 9:23 AM MST | NON-TSTM WND GST 59 | Petrified Forest Nation, AZ | |
| Apr 5, 10:15 AM MST | NON-TSTM WND GST 58 | Show Low Airport, AZ | |
| Apr 5, 11:30 AM MST | NON-TSTM WND GST 58 | Monument Valley, AZ | |
| Apr 5, 11:33 AM MST | NON-TSTM WND GST 63 | Petrified Forest Nation, AZ | Mesonet station AZT13 I-40 @ Petrified Forest N P MM 312. |
| Apr 5, 11:56 AM MST | NON-TSTM WND GST 64 | 1 Nw Winslow, AZ | ASOS station KINW Winslow Airport. |
| Apr 5, 2:30 PM MST | NON-TSTM WND GST 62 | 6 Sw Woodruff, AZ | Mesonet station AZT12 Hwy 377 @ 14 Mile Hill MM 376. |
| Apr 5, 2:55 PM MST | NON-TSTM WND GST 61 | Taylor, AZ | AWOS station KTYL Taylor Airport. |
| Apr 5, 4:53 PM MST | NON-TSTM WND GST 58 | 1 S Window Rock, AZ | ASOS station KRQE Window Rock Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS75 KFGZ 042057 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 157 PM MST Thu Apr 4 2024 AZZ009>014-017-039-040-051215- /O.UPG.KFGZ.HW.A.0001.240405T0600Z-240406T0600Z/ /O.NEW.KFGZ.HW.W.0002.240405T1200Z-240406T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Dilkon, Greer, Window Rock, Winslow, Keams Canyon, Kaibito, Pinetop, Kayenta, Canyon De Chelly, Ganado, Holbrook, Chinle, St. Johns, Snowflake, Springerville, Tuba City, Navajo N.M., Wupatki N.M., Show Low, and Kykotsmovi 157 PM MST Thu Apr 4 2024 /257 PM MDT Thu Apr 4 2024/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...South winds 30 to 40 mph with gusts 55 to 65 mph expected. * WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little Colorado River Valley, Northeast Plateaus and Mesas Hwy 264 Northward, Chinle Valley, White Mountains, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 5 AM MST /6 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. * ADDITIONAL DETAILS...Winds will increase first over the downslope regions of the Little Colorado River Valley and Chinle Valley, and become widespread by mid morning Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004>007-015-016-051215- /O.UPG.KFGZ.HW.A.0001.240405T0600Z-240406T0600Z/ /O.NEW.KFGZ.WI.Y.0011.240405T0600Z-240406T0000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Forest Lakes, Fredonia, Grand Canyon Village, Valle, Happy Jack, Flagstaff, Williams, Heber, North Rim, Supai, Lees Ferry, Page, Munds Park, and Jacob Lake 157 PM MST Thu Apr 4 2024 /257 PM MDT Thu Apr 4 2024/ ...WIND ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT MDT/ THIS EVENING TO 5 PM MST /6 PM MDT/ FRIDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Mogollon Rim, Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, and Coconino Plateau. * WHEN...From 11 PM MST /midnight MDT/ this evening to 5 PM MST /6 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will develop late this evening over downslope regions off the higher terrain of the Kaibab Plateau and Mogollon Rim, including Doney Park and Highway 89 north of Flagstaff. Strong winds will become more widespread by early Friday morning and continue through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ JJ
5 follow-up statements
313 WWUS75 KFGZ 050550 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1050 PM MST Thu Apr 4 2024 AZZ009>014-017-039-040-051315- /O.CON.KFGZ.HW.W.0002.240405T1200Z-240406T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Ganado, Show Low, Dilkon, Kykotsmovi, St. Johns, Kayenta, Greer, Chinle, Tuba City, Springerville, Canyon De Chelly, Holbrook, Snowflake, Kaibito, Winslow, Window Rock, Keams Canyon, Wupatki N.M., Navajo N.M., and Pinetop 1050 PM MST Thu Apr 4 2024 /1150 PM MDT Thu Apr 4 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MST /6 AM MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...South winds 30 to 40 mph with gusts 55 to 65 mph expected. * WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little Colorado River Valley, Northeast Plateaus and Mesas Hwy 264 Northward, Chinle Valley, White Mountains, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 5 AM MST /6 AM MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and aviation. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. * ADDITIONAL DETAILS...Winds will increase first over the downslope regions of the Little Colorado River Valley and Chinle Valley, and become widespread by mid morning Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004>007-015-016-051315- /O.CON.KFGZ.WI.Y.0011.240405T0600Z-240406T0000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Valle, Jacob Lake, Supai, Heber, Happy Jack, Forest Lakes, Munds Park, Page, Fredonia, Williams, Lees Ferry, North Rim, Flagstaff, and Grand Canyon Village 1050 PM MST Thu Apr 4 2024 /1150 PM MDT Thu Apr 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM MDT/ FRIDAY... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Mogollon Rim, Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, and Coconino Plateau. * WHEN...Until 5 PM MST /6 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles and aviation. * ADDITIONAL DETAILS...Strong winds will develop overnight over downslope regions off the higher terrain of the Kaibab Plateau and Mogollon Rim, including Doney Park and Highway 89 north of Flagstaff. Strong winds will become more widespread by early Friday morning and continue through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ EFL
790 WWUS75 KFGZ 051211 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 511 AM MST Fri Apr 5 2024 AZZ009>014-017-039-040-060000- /O.CON.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Chinle, Snowflake, Navajo N.M., Ganado, Winslow, Show Low, Springerville, Kaibito, Kayenta, Keams Canyon, Tuba City, Greer, Wupatki N.M., Canyon De Chelly, Dilkon, Window Rock, Kykotsmovi, St. Johns, Pinetop, and Holbrook 511 AM MST Fri Apr 5 2024 /611 AM MDT Fri Apr 5 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts 55 to 65 mph. * WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, Little Colorado River Valley, Chinle Valley, and White Mountains. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibility, resulting in hazardous driving conditions. * ADDITIONAL DETAILS...Strong south-southwest winds will become widespread by mid morning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004>007-015-016-060000- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-240406T0000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Supai, Fredonia, Jacob Lake, Valle, Williams, Happy Jack, Lees Ferry, Grand Canyon Village, Munds Park, Flagstaff, Forest Lakes, Page, North Rim, and Heber 511 AM MST Fri Apr 5 2024 /611 AM MDT Fri Apr 5 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM MDT/ THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph. * WHERE...Mogollon Rim, Kaibab Plateau, Marble Canyon, Glen Canyon, Grand Canyon Country, and Coconino Plateau. * WHEN...Until 5 PM MST /6 PM MDT/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could break, resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will become more widespread early this morning, continuing through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ JJM
139 WWUS75 KFGZ 052019 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 119 PM MST Fri Apr 5 2024 AZZ009>014-017-039-040-060200- /O.CON.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M., Winslow, Show Low, Tuba City, Pinetop, Chinle, Holbrook, Snowflake, Kykotsmovi, Kayenta, Canyon De Chelly, Ganado, Keams Canyon, Dilkon, St. Johns, Window Rock, Greer, Kaibito, Springerville, and Navajo N.M. 119 PM MST Fri Apr 5 2024 /219 PM MDT Fri Apr 5 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts of 55 to 65 mph. * WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, Little Colorado River Valley, Chinle Valley, and White Mountains. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibility, resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004>007-015-016-060000- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-240406T0000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Grand Canyon Village, Williams, Supai, North Rim, Flagstaff, Happy Jack, Lees Ferry, Valle, Heber, Fredonia, Munds Park, Forest Lakes, Page, and Jacob Lake 119 PM MST Fri Apr 5 2024 /219 PM MDT Fri Apr 5 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM MDT/ THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph. * WHERE...Mogollon Rim, Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, and Coconino Plateau. * WHEN...Until 5 PM MST /6 PM MDT/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could break, resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ BAJ
315 WWUS75 KFGZ 052356 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 456 PM MST Fri Apr 5 2024 AZZ004>007-015-016-060100- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-240406T0000Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Supai, Happy Jack, Fredonia, Valle, North Rim, Page, Forest Lakes, Grand Canyon Village, Munds Park, Heber, Williams, Lees Ferry, Jacob Lake, and Flagstaff 456 PM MST Fri Apr 5 2024 /556 PM MDT Fri Apr 5 2024/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM MDT/ THIS AFTERNOON... Winds have decreased below advisory criteria this afternoon so the Wind Advisory will expire at 5 PM MST. Southwest wind gusts of 20 to 30 mph will still be likely overnight. $$ AZZ009>014-017-039-040-060200- /O.CON.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Holbrook, Ganado, Wupatki N.M., Chinle, Show Low, Navajo N.M., Keams Canyon, Winslow, Kykotsmovi, Snowflake, Pinetop, Greer, Kaibito, Dilkon, St. Johns, Kayenta, Springerville, Canyon De Chelly, Tuba City, and Window Rock 456 PM MST Fri Apr 5 2024 /556 PM MDT Fri Apr 5 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 50 to 60 mph. * WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, Little Colorado River Valley, Northeast Plateaus and Mesas, Chinle Valley, White Mountains. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ JJ
766 WWUS75 KFGZ 060156 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 656 PM MST Fri Apr 5 2024 AZZ009>014-017-039-040-060300- /O.EXP.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Holbrook, Ganado, Wupatki N.M., Chinle, Show Low, Navajo N.M., Keams Canyon, Winslow, Kykotsmovi, Snowflake, Pinetop, Greer, Kaibito, Dilkon, St. Johns, Kayenta, Springerville, Canyon De Chelly, Tuba City, and Window Rock 656 PM MST Fri Apr 5 2024 /756 PM MDT Fri Apr 5 2024/ ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING... Wind speeds have decreased below warning criteria this evening, so the High Wind Warning will expire at 7 PM MST (8 PM Navajo Nation). Wind gusts of 30 to 40 mph will persist through mid evening before decreasing further after midnight. $$ JJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 4, 10:36 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 4, 10:36 AM MST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1036 AM MST Thu Apr 4 2024 .SYNOPSIS...Unsettled weather will impact northern Arizona Thursday afternoon into Friday, bringing strong winds, cold temperatures, and a chance of rain and snow early Friday morning into Saturday morning. Another chance of rain and snow returns next week. && .UPDATE...A few high clouds are beginning to stream in from the west this morning. South and southwest winds will strengthen today ahead of the approaching system and become quiet breezy by the afternoon. Today will be the last warm day until perhaps the middle of next week, so enjoy it while it lasts. The current forecast is in good shape and no updates are needed at this time. && .PREV DISCUSSION /443 AM MST/...A longwave trough is approaching the coast of California this morning with the low pressure center expected to push inland and over the Great Basin area by Friday. This system will bring colder temperatures along with a chance of rain and snow to the region. But the most impactful change in the weather will be blustery winds. Models have been mostly consistent on the position of this trough. However, as more Hi-Res models are factored into the NBM, both the wind speed forecast and QPF are trending downward slightly. That said, expect breezy conditions in northwest Arizona beginning this afternoon with south winds at 15 to 25 mph, gusting 30 to 40 mph. Winds will increase significantly overnight and spread further eastward with strong south-southwest winds all day Friday. Models indicate 700 mb winds peaking at 65 to 75 mph north of the Mogollon Rim on Friday with the GFS being on the higher end compared to the ECMWF. Expect sustained winds between 20 and 40 mph with gusts ranging from 35 to 55 mph across much of the region. Even stronger winds are possible over and immediately downslope of the highest terrain, including the San Francisco Peaks, White Mountains, Black Mesa, Chuska Mountains, and Kaibab Plateau with gusts of 60+ mph. A High Wind Watch remains in place from Thursday evening through Friday evening. Temperatures will drop rapidly as the cold front moves eastward across the state with afternoon highs roughly 20 degrees cooler on Friday compared to today. A slight chance (10-20%) of rain and snow showers begins Friday morning as precipitation chances are expected a tad earlier now. Showers will continue as chances increase (30-55%) by the late afternoon into the evening, especially for the Flagstaff area and along the Mogollon Rim. There is limited atmospheric moisture associated with this system with the GFS and ECMWF precipitable water briefly reaching 0.25", which is average for this time of year. Snow levels will be near 6000' to 6500' initially, dropping to near 4000' overnight. A fresh 1-2" of snow is forecast for some areas above 6000' with slightly more accumulation above 7500'. Generally less than an inch can be expected below 6000'. The combination of strong winds with slick roads and localized blowing dust will create adverse driving conditions Friday. Prepare accordingly. There will be a break in precipitation and strong winds Sunday, but colder than average temperatures will remain through the weekend. Another trough will impact northern Arizona towards the start of next week with models currently indicating the best chance of rain/snow occurring from late Monday into Tuesday afternoon. At this time, widespread precipitation is not expected with minimal to no snow accumulation. Models indicate a weaker low and relatively warmer conditions compared to Friday's system. However, temperatures will remain below our seasonal average. By midweek, a ridge will begin bringing improved conditions and warmer temperatures to the region. Unfortunately, it is unclear how long these improved conditions will last. && .AVIATION...Thursday 04/18Z through Friday 05/18Z...VFR conditions through 15Z Fri, then lowering ceilings from KFLG-KGCN westward with rain/snow showers developing and MVFR/localized IFR at the higher elevations. Winds 15-25 kts G25-40 kts through tonight, with locally higher gusts downstream (northeast) of terrain features. Wind gusts 35-50 kts becoming more widespread from KGCN-KFLG-KSOW north and east after 15Z. OUTLOOK...Friday 05/18Z through Sunday 07/18Z...Snow/rain showers and lowering ceilings increasing from west to east Friday afternoon and evening, ending by around 09Z-12Z Sat. MVFR and localized IFR conditions. Conditions quickly improve Saturday morning with VFR conditions after 13Z-15Z. Friday, expect SW winds 20-35 kts, gusting 40-50 kts, strongest along and NE of a KGCN-KFLG-KSOW line. Winds decrease after the arrival of precip Friday evening. Winds Saturday remain breezy from the west with gusts above 30 knots likely in eastern AZ. && .FIRE WEATHER...Today through Friday...Increasing SW winds today with 15-25 mph sustained and gusts 30-40 mph. Many lower elevation locations will have min RHs fall into the teens this afternoon. Stronger winds Friday at 20-30 mph with gusts 40-60 mph. Temperatures turn cooler with precipitation arriving during the afternoon into Friday night. Saturday through Monday...Precipitation chances end Saturday morning with cold conditions and west winds 15-25 mph gusting 30-40 mph. Drier weather with lighter winds for Sunday before the next system brings breezy winds and a slight chance of precipitation Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this evening through Friday evening for AZZ004>007-009>017-039-040. && PUBLIC...Benji/JM AVIATION...JJ FIRE WEATHER...RKR For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:57 PM MST | Wind Advisory | FGZ | Coconino, Navajo | 27 hr |
Nearby
High Wind Warnings in Arizona, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.